Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 28, 2007, 8:57 AM EDT for Estill County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 8:57 AM EDT (12:57 UTC)
- Expired
- Mar 28, 2007, 9:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:15 AM EDT | HAIL 0.75 | Irvine, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 281300
SVRJKL
KYC065-281330-
/O.NEW.KJKL.SV.W.0001.070328T1257Z-070328T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT WED MAR 28 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF IRVINE...
* UNTIL 930 AM EDT
* AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALUMBAUGH...OR 7 MILES SOUTH OF IRVINE...AND MOVING NORTH AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOE CREEK...RAVENNA...TEXOLA AND IRVINE BY 905 AM EDT...
PITTS...WILLOW TREE...COW CREEK AND NORTH IRVINE BY 910 AM EDT...
FITCHBURG AND COBHILL BY 915 AM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3758 8396 3757 8406 3784 8399 3780 8399
3776 8393 3775 8379 3773 8376 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
GREIF2 follow-up statements
000
WWUS53 KJKL 281309
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
909 AM EDT WED MAR 28 2007
KYC065-281330-
/O.CON.KJKL.SV.W.0001.000000T0000Z-070328T1330Z/
ESTILL KY-
909 AM EDT WED MAR 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR ESTILL COUNTY...
AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOE CREEK...OR ABOUT NEAR IRVINE...MOVING NORTH AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTS AND WILLOW TREE BY 915 AM EDT...
FITCHBURG...COBHILL AND PATSEY BY 920 AM EDT...
7 MILES EAST OF KIMBRELL BY 930 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3758 8396 3757 8406 3784 8399 3780 8399
3776 8393 3775 8379 3773 8376 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
GREIF000
WWUS53 KJKL 281333
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
931 AM EDT WED MAR 28 2007
KYC065-281341-
/O.EXP.KJKL.SV.W.0001.000000T0000Z-070328T1330Z/
ESTILL KY-
931 AM EDT WED MAR 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR ESTILL COUNTY EXPIRED AT 930
AM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND IS EXITING THE COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE AT 9:30 AM EDT. THE NATIONAL WEATHER SERVICE IN JACKSON
HAS RECEIVED REPORTS OF DIME SIZE HAIL AND POWER OUTAGES FROM THIS
STORM AS IT PASSED THROUGH EASTERN ESTILL COUNTY. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TODAY FOR THE AREA.
LAT...LON 3758 8396 3757 8406 3784 8399 3780 8399
3776 8393 3775 8379 3773 8376 3766 8384
3764 8383 3762 8388 3760 8387 3755 8391
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:03 AM EDT, 54 minutes earlier.
Area forecast discussion, Mar 28, 8:03 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 803 AM EDT WED MAR 28 2007 .SHORT TERM.../TODAY THROUGH FRIDAY/ SCATTERED CONVECTION IS CURRENTLY ONGOING ACROSS THE BLUEGRASS COUNTIES. SOME OF THE STRONGER STORMS HAD BEEN PRODUCING OCCASIONAL SMALL HAIL. LARGER AREA OF CONVECTION IS LOCATED FURTHER WEST IN ASSOCIATION WITH UPPER LEVEL WAVE...WHICH WILL OVERSPREAD THE AREA WITH MORE SHOWERS AND THUNDERSTORMS DURING THE DAY TODAY. ADDITIONALLY...A BACK DOOR COLD FRONT WILL APPROACH FROM THE NNW...ADDING SOME SURFACE CONVERGENCE. A FEW STORMS WILL HAVE THE POTENTIAL OF PRODUCING SOME SMALL HAIL AND GUSTY WINDS...ESPECIALLY WITH ANY MERGERS THAT TAKE PLACE. SCATTERED SHOWERS WILL LINGER INTO TOMORROW BEFORE UPPER LEVEL RIDGING REASSERTS ITSELF TO CONCLUDE THE WORKWEEK. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/ DEEP CUTOFF LOW WILL LIFT NORTHEAST OUT OF THE PLAINS THROUGH THE LATTER HALF OF THE WEEKEND...SENDING A COLD FRONT ACROSS THE OHIO AND TENNESSEE VALLEYS. GFS REMAINS THE MOST PROGRESSIVE WITH THIS SYSTEM WHILE THE ECMWF IS SLOWER. GIVEN THE ECMWF OUTPERFORMING THE GFS LATELY...WILL SLOW THINGS DOWN A BIT...HOLDING OFF THE BEST POPS UNTIL SUNDAY...WITH HIGH PRESSURE ONLY HOLDING ON FOR VERY EARLY NEXT WEEK...BEFORE ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .AVIATION /12Z-12Z/ VFR CONDITIONS WILL PREVAIL UNTIL THUNDERSTORMS AND SHOWERS START MOVING INTO THE FORECAST AREA FROM THE SW AS A SHORTWAVE APPROACHES. FROM THE SOUTHWEST. SOME MVFR CONDITIONS WILL OCCUR WITH THE HEAVIEST STORMS THROUGH THE AFTERNOON HOURS. EXCEPT TEMPO DOWN TO 2K IN THE VICINITY OF STRONG SHOWERS AND THUNDERSTORMS. AFTER MIDNIGHT...SOME FOG WILL FORM AND BRING VISIBILITY DOWN TO 3-4 MILES AND CEILINGS WILL COME DOWN TO ABOUT 2K. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN LONG TERM...GEOGERIAN AVIATION...JJ
Hazardous weather outlook, Mar 28, 5:54 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 554 AM EDT WED MAR 28 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 554 AM EDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THE BIGGEST THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HOWEVER A FEW OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. ADDITIONALLY...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS WELL AS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HEAVY RAINFALL...HAIL...AND GUSTY WINDS TODAY. GEOGERIAN
In the hours before
Special weather statement, Mar 28, 3:39 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 339 AM EDT WED MAR 28 2007 KYZ050-051-280815- BATH-MONTGOMERY- 339 AM EDT WED MAR 28 2007 ...A STRONG THUNDERSTORM TO AFFECT BATH AND MONTGOMERY COUNTIES THROUGH 415 AM EDT WEDNESDAY MORNING... AT 339 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EWINGTON...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WILL BE NEAR FLAT CREEK AROUND 345 AM EDT...REYNOLDSVILLE AROUND 350 AM EDT...ODESSA AROUND 355 AM EDT...
Special weather statement, Mar 28, 4:11 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 411 AM EDT WED MAR 28 2007 KYZ044-051-280845- FLEMING-BATH- 411 AM EDT WED MAR 28 2007 ...A STRONG THUNDERSTORM TO AFFECT FLEMING AND NORTHERN BATH COUNTIES THROUGH 445 AM EDT WEDNESDAY MORNING... AT 411 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKLEY... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR HILLSBORO AROUND 420 AM EDT...CRAINTOWN AROUND 425 AM EDT...POPLAR PLAINS AROUND 430 AM EDT...GODDARD AROUND 435 AM EDT...WALLINGFORD AROUND 440 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, Mar 28, 8:54 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 854 AM EDT WED MAR 28 2007 KYZ058-281330- ESTILL- 854 AM EDT WED MAR 28 2007 ...A STRONG THUNDERSTORM TO AFFECT ESTILL COUNTY THROUGH 930 AM EDT WEDNESDAY MORNING... AT 854 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARTHURMABEL... MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR PRYSE AROUND 900 AM EDT...DOE CREEK AROUND 905 AM EDT...COW CREEK AROUND 910 AM EDT...PITTS AROUND 915 AM EDT... AND HARGETT AROUND 920 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.